| Model Number |
8817143005 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during normal use, there was a leak and hole at the junction of the venous extension tube and bifurcate.The catheter was not repaired, and there was no luer adapter issue.As a remedial action, the catheter was immediately replaced with another one with the same product id.The patient had bleeding.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a cut in the venous extension tube where it met the bifurcate hub.The placement of the cut suggests it was created by clamping the tubing too close to the hub.Clamping the extension tube close to the bifurcate hub can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the hub.It was reported that there was a leak or hole on the extension tube at or near the bifurcate/hub.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during normal use, there was a leak and hole at the junction of the venous extension tube and bifurcate.The catheter was not repaired, and there was no luer adapter issue.The catheter was replaced.The patient had bleeding.There was no reported patient injury.